Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 377, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2002, 5:46 PM CDT for Marion County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2002, 5:46 PM CDT (22:46 UTC)
- Expired
- Jul 22, 2002, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WUUS54 KJAN 222246 SVRJAN MSC091-222330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 545 PM CDT MON JUL 22 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 630 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF COLUMBIA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MARION COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3134 8989 3115 8990 3110 8965 3134 8965
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:45 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT MON JUL 22 2002 ACTIVE CONVECTION IS ONGOING ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON. NO AVAILABLE SOUNDING HERE THIS MORNING DUE TO EQUIPMENT PROBLEMS...BUT BIRMINGHAM SOUNDING FROM TODAY SHOWED VERY UNSTABLE AIRMASS IN PLACE. LATEST WATER VAPOR IMAGERY SHOWS SOME DRY AIR ACROSS NORTHERN MISSISSIPPI. THIS DRY AIR IS HELPING TO DESTABILIZE THE AIRMASS OVER MUCH OF MISSISSIPPI. WITH A COLD FRONT DIPPING INTO NORTHERN MISSISSIPPI AND NORTHEAST LOUISIANA BY TUESDAY NIGHT...EXPECT CONTINUED SCATTERED CONVECTIVE ACTIVITY ON TUESDAY IN THE CONTINUED WARM AND UNSTABLE AIRMASS. WILL ALSO CONTINUE MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT TUESDAY NIGHT DUE TO THE INFLUENCE OF THE FRONT. THE AMOUNT OF ACTIVITY ON WEDNESDAY WILL DEPEND ON HOW FAR SOUTH THE FRONT IS ABLE TO MOVE. THE FRONT SHOULD CONTINUE TO WEAKEN AS IT MOVES SOUTH...BUT DRIER AIR SHOULD AT LEAST GET INTO NORTHERN SECTIONS ON WEDNESDAY AND ALLOW FOR REDUCED CONVECTION THERE. FOR TEMPERATURES...THE APPROACHING FRONT WILL HAVE MINIMAL EFFECT ON TEMPERATURES IN OUR FORECAST AREA. THE AIR AT THE SURFACE WILL CONTINUE TO BE VERY WARM AND HUMID WITH THE DEEP LAYER OF DRIER AIR ABOVE THE SURFACE HELPING TO SUPPRESS CONVECTION AND CLOUDS BUT ALLOWING MORE SUNSHINE TO KEEP THINGS SEASONABLY HOT. IN THE EXTENDED...FRIDAY THROUGH MONDAY...THE LATEST AVN MODEL RUN IS STILL SHOWING DRIER AIR IN THE AREA FRIDAY...ESPECIALLY IN THE NORTHERN HALF OF THE FORECAST AREA. THE AVN EXTENDED MODEL IS BUILDING A 500 MB RIDGE OVER SOUTHEASTERN U.S. WHICH SHOULD HELP TO REDUCE THE AMOUNT OF CONVECTION IN THE LOWER MISSISSIPPI VALLEY THROUGH THE EXTENDED PERIOD. WILL GENERALLY GO WITH JUST SLIGHT CHANCE OF AFTERNOON AND EVENING CONVECTION THROUGH THE PERIOD. HIGH TEMPERATURES SHOULD BE UP AROUND 95 EACH DAY ACROSS THE REGION. JAN 71/92/73/92 2334 MEI 72/93/73/92 2334 .JAN... AR...NONE. LA...NONE. MS...NONE. 15
In the hours before
Local storm report, Jul 22, 2:30 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM 3NE BURNSIDE MS 1.00 INCH HAIL
07/22/02 NESHOBA NICKEL- TO QUARTER-SIZED
HAIL REPORTED IN THE
NORTH BEND COMMUNITY.
REPORTED BY NESHOBA
COUNTY EMA.Local storm report, Jul 22, 3:17 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM BYRAM MS WIND DAMAGE
07/22/02 HINDS WINDOWS WERE BLOWN OUT OF
BUILDINGS. NUMEROUS
POWER OUTAGES IN THE
AREA. REPORTED BY HINDS
COUNTY EMA.Special weather statement, Jul 22, 3:22 PM CDT, 2 hours 24 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT MON JUL 22 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH LATE AFTERNOON AND EARLY EVENING OVER MUCH OF MISSISSPPI...EXTREME SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. FREQUENT LIGHTNING...DAMAGING WINDS TO 70 MPH...LOCALLY HEAVY RAINS AND DIME SIZE HAIL WILL ACCOMPANY THE ISOLATED SEVERE STORMS. THE STORMS WILL DECREASE RAPIDLY IN COVERAGE AFTER SUNSET. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THROUGH THE EARLY EVENING HOURS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jul 22, 4:14 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0238 PM GREENWOOD AP MS WIND DAMAGE
07/22/02 CARROLL HIGH WINDS FLIPPED
PLANES...DAMAGED
HANGARS...AND DESTROYED A
SHED. REPORTED BY THE
GREENWOOD AIRPORT.Local storm report, Jul 22, 5:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 3W BENTONIA MS WIND DAMAGE
07/22/02 YAZOO TREES REPORTED DOWN
ACROSS SR 433. REPORTED
BY YAZOO COUNTY EMA.Local storm report, Jul 22, 5:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM SICILY ISLAND LA WIND DAMAGE
07/22/02 CATAHOULA TREES AND POWERLINES DOWN
ALONG SR 15 BETWEEN
WISNER AND SICILY ISLAND.
REPORTED BY CATAHOULA
PARISH 911.
0515 PM LARTO LA WIND DAMAGE
07/22/02 CATAHOULA TREES DOWN AROUND LAKE
LARTO. REPORTED BY
CATAHOULA PARISH 911.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 45 min |
| Jul 22, 1:47 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Jul 22, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Jul 22, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Jul 22, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Jul 22, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 40 min |
| Jul 22, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Jul 22, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Jul 22, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 43 min |
| Jul 22, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Jul 22, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery | 50 min |
| Jul 22, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Jul 22, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| Jul 22, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 47 min |
| Jul 22, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 44 min |
| Jul 22, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 42 min |
| Jul 22, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 46 min |
| Jul 22, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.